advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Montana, USA:

My 15 year old foster daughter has had diabetes for 4 years. The last couple of days we can't get her sugar level up. She has had orange juice, glucagon tablets, pop, donuts, hard candy, tons of stuff and the highest it has been is 160; the lowest 34. She had a seizure several days ago. But she had not had any insulin since two days earlier. We have to feed her every half an hour -- pop, candy and the highest it's been is 80. Help -- I don't understand. Her doctor says they can hospitalize her in several days, but he has no idea. He said nothing should cause it and he has never seen this before.

Answer:

Your daughter's doctor might not have seen this, and it is very reassuring that he admits his uncertainty. But this is a medical emergency, and the situation should be handled with backup from experts. It would be best that this teenager be seen immediately by a diabetes team that includes a psychologist or other counselor used to working with teenagers with chronic disease.

Although it might not be the reason in this particular case, similar stories have occurred previously, especially in cases of troubled teens who are taking insulin surreptitiously as a cry for help.

WWQ

DTQ-20000115144419
Original posting 21 Feb 2000
Posted to Daily Care and Behavior

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.